MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-12.5-E
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma 510k #k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent came out with device despite stylet removed at 50% point.(pr 401746 / mdr ref#3001845648-2023-00584) after stent completely deployed, doctor was removing the delivery device and stent also came out with device while stylet was already removed at the point of 50%.1.Was the product inspected for kinks or damage before use? n/a, yes, no ans: no.This file will capture user error of the customer not inspecting the device for damage before use.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2024.
 
Additional Manufacturer Narrative
Pma/510(k) #k162717 device evaluation: the evo-20-25-12.5-e device of lot number c2008188 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.The device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.This file is related to (b)(4) which was open to capture the issue with the stent deployment.User/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: there is evidence to suggest that the customer did not follow the instructions for use.The instructions for use (ifu0061) which accompanies this device, instructs the user that "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." according to the additional information received with the related complaint for stent deployment difficulty (pr 401746), the complaint device was not inspected prior to use.Image review an image was not returned for evaluation.Root cause analysis: a definitive root cause was established.The user had not complied with the requirements of the ifu with respect to the intended use of the device.It is known from the available information that the device was not inspected for kinks or damage before use.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 1 used device.Summary of investigation: according to the initial reporter, the patient did/did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17789050
Report Number3001845648-2023-00726
Device Sequence Number7433805
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)241208(10)C2008188
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC2008188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown